CSN Login
Members Online: 9

First day...

luvofmylif
Posts: 344
Joined: Sep 2012

Today was day one of treatment. Finished first radiation and cisplatin. He feels ok , a little pale and lightheaded. Hoping we will be able to eat dinner. I feel like I am waiting for al the bad stuff to happen. Knowing that alot of you on this site has been there before helps. We will prevail...one day at time.

Thinking of all of you on this site and praying for you all. You are very special people.

Joan

One radiation down....29 to go. One cisplatin down..2 to go.

katenorwood
Posts: 1802
Joined: May 2012

Joan,
I will be thinking of you both throughout all of this ! I hear positives in this post...and that is a wonderful, powerful thing. Katie

blackswampboy's picture
blackswampboy
Posts: 341
Joined: Jul 2012

ya'll will make it. after all, he's got a great caregiver. ;-)

cureitall66's picture
cureitall66
Posts: 837
Joined: Aug 2012

One day at a time. Try not to look so far ahead. I'm doing all I can to keep my patient from doing that. It's a job....but, us caregivers can do it. Best wishes to you.

Joanielo's picture
Joanielo
Posts: 43
Joined: Oct 2012

His treatment plan is the same as mine...I start on October 29th.....Please let us know how it goes and I will be right behind you!!
Joanie

CivilMatt's picture
CivilMatt
Posts: 2803
Joined: May 2012

Hi Joan,

Pale and lightheaded sounds right to me. I wish him a smooth journey.

Best,

Matt

phrannie51's picture
phrannie51
Posts: 3598
Joined: Mar 2012

on the Cisplatin....I never got sick, just tired....the rads are accumlative, so it will be a couple of weeks before you see anything. Ya know, the first 4 or 5 weeks of treatment I felt guilty that so many on here were suffering so much, and I wasn't...Nobody actually skates thru treatment, but some of us (for whatever reasons) don't react to the chemo drugs, or our skin is such that all we get out of rads is a bad sunburn.

For now, he just has to follow the basic rules of the board....stay hydrated, feed thyself, and rest all he wants.

You've got the countdown right...that's exactly how it'll go...and then one day you're in the single digits...and then it's 4, 3, 2, 1....OVER!!! :)

p

luvofmylif
Posts: 344
Joined: Sep 2012

Ok, sounds good. Will follow the advice. Good to hear how well you did. Hope he does as well
Joan

ditto1
Posts: 630
Joined: Mar 2012

No I cant, well maybe let me think LOL, I do remember it seemed like it would never end but it did and as P51 said before you know it your spouse will be counting down 3 2 1 finished. Then time to heal and put all this behind you. It seems unbelievable its been about 6 months since I was DX with BOT Stage IV with multiple lymphnodes. I had 33 RADS and 2 Cisplatin along with 9 Erbitux treatments. Rough at times but doable, and glad Im done well sort of, still got a Dental appt and ENT visit in the next few weeks plus Im sure a lifetime of followups. CT scan showed no cancer so hopefully that will be the case from here on out. Not sure if you and the other newbies would be interested in a slightly used Bus, P51 and myself as well as a few others rode it thru out our treatments, but now it needs a new driver so you and others can be together for a ride to the ultimate destination NEDville. Its yours if you want it.

luvofmylif
Posts: 344
Joined: Sep 2012

Wish we were done with treatments like you. But knowing you and others made it thru helps us. It's a scary trip...scared of what might be around the corner.

ditto1
Posts: 630
Joined: Mar 2012

it will go faster than you would think. Yes it is scary at times, but as strange as this may sound it also brings things into your lives that only a journey like this could. You will be there for each other in ways that you may have never experienced, each day will be precious and when its all said and done you will have added an experience to your relationship that no one would choose but it will deepen your love for each other, and considering the name you are using you love him a bunch. Prayers on there way.

hwt's picture
hwt
Posts: 1821
Joined: Jun 2012

Advice to Joan, the caregiver, and Joanie, the patient: Take it as it comes and deal with it if/when it comes. Don't spend energy worrying about how to treat a side effect that may not be encountered. My best to both of you as you and your families make this journey.

luvofmylif
Posts: 344
Joined: Sep 2012

I will try doing that...one day at time. That needs to be the mantra from here on out.

Thank you so much

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

This brought back memories but remember this was 16 years ago. I had my first treatment and then stopped by my office and I remember telling them "this is no problem, I will kick it's ass" I went home on cloud - 9. Now the doctors had given me some pills and they insisted I take one every eight hours. Well I fell asleep and slept through it all (I didn't realze they had injected anti nausea meds in my IV). Well when I woke up 10 hours later all I could think about was that I had a million little Pac-Mans in my body eating my cells one at a time and I could not stop pacing..in fact I paced for six hours non-stop before they took me back to the hospital where I got another IV which got rid of the bugs. Needless to say I NEVER missed my pills after that. This is also when the dr. recommended I smoke weed (no I did not get high nor did it make me want to eat more but it did settle my stomach so I could keep my meds down) before taking my meds to prevent vomiting them up every time I took a pill.

I am glad to see the changes they have made in meds now; it makes it much easier for patients. My mom take a three day pattern of meds and she has zero nauseau.

Hang in there and remember ATTITUDE_ATTITUDE_ATTITUDE it makes all the difference.

Denny

dales2loud's picture
dales2loud
Posts: 45
Joined: Sep 2011

It goes by faster then you might think, the name of this thread brought back many memories. I to did pretty darn good until #31-35 and the third chemo. Got my butt handed to me physically, emotionally and maybe spiritually to some degree. I sure hope you and pray you are doing well and taking care of yourself.

Prayers sent, your going to make it!

Dale

luvofmylif
Posts: 344
Joined: Sep 2012

yep, today is day 9 and everyday we cross it off the calendar. Tomorrow is treatment number 10 and people have told us that is when things start to get rough. So, nervous now waiting for the bad stuff. he had chemo the first day of radiation and had nausea the first week but now is doing much better and even gained weight...go figure. Next week will be second cisplatin trx. Due to finish up the day before Thanksgiving. I thank you for your kind words and encouragement. No one knows like the people who have been through it. We all share that common bond.

Joan

phrannie51's picture
phrannie51
Posts: 3598
Joined: Mar 2012

real bad stuff...honest. My neck got red and rough, but only a little sore. I never had a sore throat, and I stayed ahead of mouth sores from radiation. I had little nausea from chemo...all this the first three months. It wasn't until I had 5FU that I sported some misery, but I can tell you...now that's it's over, it's like it almost never happened.

Just stay in the day you're in...take care of body parts separately...bowels, neck, mouth, food, etc etc...(that part was hard for me, to care for everything individually, instead of the old sleep well eat well, and all will be fine)...

You're getting close to the half-way mark...a big milestone in my book...

p

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network